Oregon, 2005

Hail in Oregon, June 19, 2005

June 19, 2005 · NWS PDT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 19, 1:00 PM PST, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 19, 1:00 PM PST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PDT SUN JUN 19 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...LATEST WATER VAPOR
IMAGERY SHOWS UPPER LEVEL LOW PRESSURE CONTINUING TO SPIN OFF THE
EXTREME NORTHERN CA COAST...WITH MID LEVEL MOISTURE LIFTING NORTHWARD
ACROSS SOUTHWESTERN OREGON. VISIBLE SAT IMAGERY SHOWS MAINLY FLAT
CUMULUS ACROSS MOST OF EAST-CENTRAL OREGON...WITH PERHAPS A COUPLE
OF SHWRS ACROSS THE WALLOWAS CLOSER TO THE UPPER LEVEL JET. MORE
SHWRS ARE DEVELOPING ACROSS SOUTH-CENTRAL OREGON WITH A COUPLE
OF LIGHTNING STRIKES AT 1 PM...WITH A FEW SHWRS ALSO ALONG THE
WA CASCADE EAST SLOPES.

FOR TNGT...GIVEN CURRENT SHWR COVERAGE...WILL STAY WITH ISOLATED
SHWRS FOR MOST AREAS THIS EVENING...AND DRY FOR THE BASIN. A
COUPLE OF STORMS ALONG THE OREGON CASCADES COULD BECOME STRONG WITH
GUSTY WINDS AND SMALL HAIL...AS SPEED SHEAR IS RATHER SIGNIFICANT.

FOR MON/TUE...MODELS IN AGREEMENT...BEGINNING TO NUDGE THE LOW NORTH
MONDAY...AND EASTWARD BY TUE NIGHT. WITH THE MOISTURE/FORCING TO THE
SOUTH AND WEST...THINK LOWLANDS WILL REMAIN DRY MONDAY...WITH A
SLIGHT CHC OF AFTN/EVE SHWRS/TSTMS. ONCE AGAIN...THINK A FEW STORMS
COULD BE STRONG ACROSS NORTH-CENTRAL OREGON IN AN AREA OF
SIGNIFICANT SHEAR. WITH THE LOW NUDGING A LITTLE CLOSER ON
TUESDAY...COVERAGE OF PRECIP WILL INCREASE SLIGHTLY...BUT WITH
TRENDS SHOWING A SLOWDOWN OF THE NE PROGRESSION OF THE LOW...WILL
KEEP MOST AREAS WITH A SLIGHT CHC OF AFTN/EVE ACTIVITY. TEMPERATURES
WILL WARM WITH A SURFACE THERMAL TROUGH OVER THE REGION...WITH UPPER
80S/LOWER 90S ACROSS LOWER ELEVATIONS MONDAY...AND 90S WIDESPREAD
TUESDAY WITH BASIN LOCATIONS APPROACHING 100 DEGREES. WINDS WILL BE
GENERALLY LIGHT INTO TUESDAY...WITH AN INCREASE BY TUESDAY NIGHT AS
THE THERMAL TROUGH MOVES EAST AND THE MARINE PUSH BEGINS.

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...TROUGH OF LOW
PRESSURE WILL PUSH THROUGH THE AREA LATE WEDNESDAY THROUGH EARLY
THURSDAY.  MOISTURE LOOKS LIMITED WITH THE TROUGH...HOWEVER SHOWER
ACTIVITY WILL LIKELY CROP UP ACROSS THE AREA...ESPECIALLY ACROSS
HIGHER TERRAIN.  DRIER WESTERLY FLOW WILL SPREAD OVER THE AREA
BEHIND THE TROUGH WITH ONLY MOUNTAIN CONVECTIVE SHOWERS POSSIBLE
OVER THE EASTERN MOUNTAINS AND SOUTHERN WASHINGTON CASCADES.
TEMPERATURES WILL BE SEASONABLE.  WINDS WILL BE GUSTY WITH THE
MARINE PUSH WEDNESDAY...BUT WILL BEGIN TO WIND DOWN WEDNESDAY
EVENING THROUGH THE REMAINDER OF THE EXTENDED.  CANTIN

&&

.AVIATION...MAIN AVIATION CONCERN WILL BE CONVECTION THAT FIRES UP
THIS AFTERNOON AND EVENING OVER CENTRAL OREGON IN THE VICINITY OF
RDM AND ALONG THE SOUTHERN PORTIONS OF TWEB ROUTE 368.  GUSTY
WINDS...SMALL HAIL...AND LIGHTNING CAN BE EXPECTED IN THESE
AREA...ESPECIALLY ALONG THE WESTERN PORTIONS OF TWEB ROUTE 368
CLOSER TO THE CASCADE CREST.  ELSEWHERE VFR CONDITIONS WILL PERSIST
WITH ISOLATED SHOWERS POSSIBLE NEAR TAF SITES PDT...ALW...AND YKM
LATE THIS AFTERNOON AND DURING THE EARLY EVENING.  MVFR CONDITIONS
WILL BE POSSIBLE IN THE VICINITY OF SHOWERS AND THUNDERSTORM
ACTIVITY FOR BRIEF PERIODS OF TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  53  90  58  96 /  20  10  10  20
ALW  57  91  61  96 /  20  10  10  20
PSC  51  95  56  99 /  10  10  10  20
YKM  52  92  58  96 /  20  10  10  20
HRI  50  94  55  98 /  10  10  10  20
ELN  49  90  56  94 /  20  10  10  20
RDM  44  86  48  85 /  20  20  20  20
LGD  49  87  51  93 /  20  20  20  20
5J0  44  86  48  94 /  20  20  20  20
DLS  55  91  61  93 /  20  20  20  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/96/96
Hazardous weather outlook, Jun 19, 1:45 PM PST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
245 PM PDT SUN JUN 19 2005

WAZ024>030-ORZ041>050-201145-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
245 PM PDT SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

THUNDERSTORMS
     EAST SLOPES OF THE SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA
     VALLEY, NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON,
     CENTRAL OREGON, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY

A MOIST...UNSTABLE AIR MASS...ASSOCIATED WITH AN UPPER LEVEL LOW
PRESSURE OFF THE NORTHERN CALIFORNIA COAST...WILL CONTINUE OVER THE
REGION THROUGH TONIGHT. THIS WILL RESULT IN ISOLATED TO SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVER PORTIONS OF THE
AREA...MAINLY IN THE AFTERNOON AND EVENING. MOST OF THE
THUNDERSTORMS THAT DEVELOP WILL BE GENERAL IN NATURE...BUT ONE OR
TWO STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP OVER WALLOWA
COUNTY. THE MAIN THREAT WILL BE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...

STRONG THUNDERSTORMS MONDAY
     EAST COLUMBIA RIVER GORGE OF WASHINGTON, EASTERN COLUMBIA
     RIVER GORGE OF OREGON, NORTH CENTRAL OREGON

THUNDERSTORMS MONDAY
     EAST SLOPES OF THE SOUTHERN CASCADES, NORTHWEST BLUE
     MOUNTAINS, CENTRAL OREGON, BLUE MOUNTAINS, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY

THE MOIST...UNSTABLE AIR MASS WILL REMAIN OVER THE AREA INTO MONDAY
AS THE UPPER LEVEL LOW WILL STILL BE OFF THE NORTHERN CALIFORNIA
COAST. THUS A SLIGHT CHANCE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED. A FEW OF THE THUNDERSTORMS MAY BECOME
STRONG TO MARGINALLY SEVERE OVER NORTH-CENTRAL OREGON AND THE
COLUMBIA GORGE. THE MAIN THREAT WILL BE GUSTY WINDS AND HAIL.

THUNDERSTORMS TUESDAY
     EAST SLOPES OF THE SOUTHERN CASCADES, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, NORTH
     CENTRAL OREGON, CENTRAL OREGON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF OREGON, BLUE MOUNTAINS

THE UPPER LOW LOOKS TO MOVE TO THE PACIFIC NORTHWEST COAST TUESDAY
AFTERNOON AND EVENING. THIS WOULD RESULT IN SCATTERED THUNDERSTORMS
ACROSS PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

In the hours before

Local storm report, Jun 19, 3:43 PM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
443 PM PDT SUN JUN 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             SUNRIVER                43.87N 121.43W
06/19/2005  0.75 INCH        DESCHUTES          OR   TRAINED SPOTTER

0421 PM     HAIL             SUNRIVER                43.87N 121.43W
06/19/2005  1.00 INCH        DESCHUTES          OR   TRAINED SPOTTER

0422 PM     HAIL             15 S BEND               43.85N 121.31W
06/19/2005  0.75 INCH        DESCHUTES          OR   PARK/FOREST SRVC

            LAVA BUTTE COVERING GROUND AND HWY 97.

0424 PM     HAIL             5 SSW THREE RIVERS      43.75N 121.52W
06/19/2005  0.75 INCH        DESCHUTES          OR   TRAINED SPOTTER

0424 PM     TSTM WND GST     15 S BEND               43.85N 121.31W
06/19/2005  35 MPH           DESCHUTES          OR   PARK/FOREST SRVC

            LAVA BUTTE

&&

DC

The radar

The Portland,OR radar (KRTX), 228 km away, was scanning. The volume nearest the first event began at 23:56 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Deschutes

When
June 19, 3:56 PM PST
Where
Deschutes County, 2 mi SSW of Bend
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.033, -121.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455601.